MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF DISTAL CUT BLK; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII MIS DCF DISTAL CUT BLK; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71441147
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka, the disposable pin of genesis ii mis dcf distal cut blk was found to be jammed; the procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The devices, used in treatment, was returned for evaluation.A visual inspection confirmed the pin is stuck in the cutting block.The devices show significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII MIS DCF DISTAL CUT BLK
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10550183
Report Number1020279-2020-04642
Device Sequence Number2992484
Product Code HRY
UDI-Device Identifier03596010497185
UDI-Public03596010497185
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441147
Device Catalogue Number71441147
Device Lot Number15BM05955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1